Texas, 2025

Drought in Texas, July 1 to 31, 2025

July 1 to 31, 2025 · NWS EPZ · 7 events in 7 counties and zones

Near to slightly above average precipitation in June and July helped to improve drought conditions slightly in Far West Texas.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Near to slightly above average precipitation in June and July helped to improve drought conditions slightly in Far West Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 30, 9:59 PM MST, 2 hours 1 minute earlier. Its key messages:

  • Updated at 1023 PM MDT Mon Jun 30 2025
  • Continued daily thunderstorms Tuesday through Thursday, with the best chances for rain east of the Rio Grande Valley. Tuesday night into Wednesday could see the best coverage for storms promoting heavy rainfall and local flooding.
  • Drier air moves in for Friday through Sunday.
  • Temperatures below normal through Friday, then warming back to above normal Saturday and Sunday with some areas reaching 100 degrees again along the Rio Grande Valley.
Area forecast discussion, Jun 30, 9:59 PM MST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1059 PM MDT Mon Jun 30 2025

...New DISCUSSION, AVIATION...

.KEY MESSAGES...
Updated at 1023 PM MDT Mon Jun 30 2025

 -  Continued daily thunderstorms Tuesday through Thursday, with
    the best chances for rain east of the Rio Grande Valley.
    Tuesday night into Wednesday could see the best coverage for
    storms promoting heavy rainfall and local flooding.

 -  Drier air moves in for Friday through Sunday.

 -  Temperatures below normal through Friday, then warming back to
    above normal Saturday and Sunday with some areas reaching 100
    degrees again along the Rio Grande Valley.

&&

.DISCUSSION...
Issued at 1023 PM MDT Mon Jun 30 2025

We had an active weather pattern tonight, with strong winds,
dust, heavy rain and even a little hail and it looks like Tuesday
may be a repeat. Moisture will continue to flow into the area
from the east, while aloft, an inverted trough will be settled
over the region. We will see scattered thunderstorms develop
during Tuesday afternoon in area mountains and then work down into
the lowlands. With the increased moisture heavy rains and flash
flooding will be a concern, but also, any outflow winds may kick
up areas of blowing dust. The thunderstorms may extend well into
Tuesday night and early morning hours on Wednesday.

On Wednesday the low aloft will still be lingering over the
region and we will still have plenty of moisture to work with, so
we will see more rain chances on Wednesday. By Thursday the upper
level low will have fizzled out, but another upper level trough
will be approaching the region from the west, so you guessed it,
another chance for rain on Thursday. On Friday the upper level
trough will have moved across the region and dry and warmer air
will be moving back into the area. It looks like we should be dry
for the Forth of July evening. For Saturday and Sunday, we will
have an upper level ridge over the region and that will keep us
dry and allow high temperatures to creep a few degrees above
average. Some lowland locations may reach the triple digits on
Saturday and Sunday, especially in the Rio Grande Valley from El
Paso and southward.

&&

.AVIATION...
(06Z TAFS)
Issued at 1023 PM MDT Mon Jun 30 2025

A very active weather night, should start to slowly decrease.
Convection should be wrapped up by around 3 AM. Still lots of
variable and strong outflow winds moving around, but like the
convection, it will die off before 3 AM. The rest of the night
will be quiet with generally light winds. We will have off and on
ceilings of SCT-BKN080-120. Tuesday will be similar to today,
with the best chances for thunderstorms east of the Rio Grande.
Like today, outflow winds could produce IFR conditions with areas
of blowing dust. Also like tonight, thunderstorm activity may
extend well into the night time hours of Tuesday night.

&&

.FIRE WEATHER...
Issued at 1150 AM MDT Mon Jun 30 2025

Moisture will remain in place through Thursday with a daily chance
for showers and thunderstorms. Some areas will see some locally
heavy rain. Temperatures will be below normal during this time as
well. Drier west to northwest flow will move in for Fri-Sun with
isolated thunderstorm coverage at best over far southern areas.
Temperatures over the lowlands will get back into the mid 90s to
around 100 dropping RH's into the mid teens and 20s.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  71  86  70  89 /  30  50  30  40
Sierra Blanca            62  76  62  79 /  50  80  50  80
Las Cruces               66  84  65  85 /  40  40  40  30
Alamogordo               65  82  64  85 /  30  50  40  50
Cloudcroft               47  59  47  61 /  40  80  50  80
Truth or Consequences    66  85  66  86 /  50  40  40  50
Silver City              60  81  60  80 /  40  50  50  70
Deming                   65  88  67  89 /  40  30  40  40
Lordsburg                68  89  67  89 /  30  30  20  60
West El Paso Metro       71  84  70  86 /  30  40  30  30
Dell City                66  80  66  82 /  40  70  50  70
Fort Hancock             70  84  69  86 /  40  70  50  70
Loma Linda               62  76  62  77 /  30  60  30  50
Fabens                   69  85  68  87 /  30  60  30  40
Santa Teresa             69  83  68  85 /  30  40  30  30
White Sands HQ           70  84  69  85 /  40  40  30  40
Jornada Range            65  83  65  85 /  40  40  40  40
Hatch                    65  86  67  87 /  40  40  30  40
Columbus                 69  87  68  88 /  30  20  30  30
Orogrande                67  81  65  82 /  40  50  40  50
Mayhill                  53  66  53  68 /  40  80  50  90
Mescalero                53  71  52  72 /  30  80  50  80
Timberon                 51  68  50  68 /  40  70  50  80
Winston                  53  79  55  77 /  50  50  40  70
Hillsboro                60  84  62  84 /  50  50  40  60
Spaceport                63  83  64  84 /  40  40  40  40
Lake Roberts             55  83  56  81 /  50  50  50  80
Hurley                   61  84  60  83 /  40  40  40  60
Cliff                    63  90  64  89 /  40  50  40  70
Mule Creek               60  87  61  85 /  30  50  40  70
Faywood                  62  82  62  82 /  50  40  40  60
Animas                   67  89  67  89 /  30  20  30  60
Hachita                  66  87  65  87 /  40  20  40  50
Antelope Wells           65  87  65  87 /  30  20  40  60
Cloverdale               65  85  64  84 /  30  20  30  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until midnight MDT tonight for East Slopes
     Sacramento Mountains Below 7500 Feet-Sacramento Mountains
     Above 7500 Feet-West Slopes Sacramento Mountains Below 7500
     Feet.

&&

FORECASTER...15-Brice

In the hours before

Special weather statement, Jun 30, 6:16 PM MST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service El Paso TX
716 PM MDT Mon Jun 30 2025

NMZ404-405-407-010200-
Southwest Desert/Mimbres Basin NM-Lowlands of the Bootheel NM-
Southwest Desert/Lower Gila River Valley NM-
716 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GRANT...SOUTHERN
LUNA AND EAST CENTRAL HIDALGO COUNTIES THROUGH 800 PM MDT...

At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Hermanas, moving southwest at 20 to 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hachita, Columbus, Carzalia Valley, Hermanas, Hachita Valley, Camp
Ramsey, and Waterloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3207 10836 3208 10792 3202 10749 3178 10758
      3177 10847
TIME...MOT...LOC 0115Z 031DEG 21KT 3201 10797

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

ROGERS
Local storm report, Jun 30, 7:51 PM MST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
851 PM MDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Blowing Dust     MP12 I-10               32.29N 108.86W
06/30/2025                   Hidalgo            NM   Mesonet

            MM12 on II-10 west of Lordsburg. Reported
            visibility of .13 miles.

&&
Local storm report, Jun 30, 8:18 PM MST, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
918 PM MDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     Dust Storm       9 WSW Lordsburg         32.30N 108.85W
06/30/2025                   Hidalgo            NM   Mesonet

            MM12 on I-10 west of Lordsburg reported
            visibility of 0.06 miles!.

&&

LPR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Western El Paso County

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Western El Paso County forecast zone
Reported by
Drought Monitor
Coordinates
31.769, -106.235 (the zone’s center; the record gives no point)

The month started with Exceptional(D4) drought south and Extreme(D3) drought north. By the end of the month, Extreme(D3) drought covered the entire zone.

Drought, Eastern/Central El Paso County

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Eastern/Central El Paso County forecast zone
Reported by
Drought Monitor
Coordinates
31.769, -106.235 (the zone’s center; the record gives no point)

July started with Exceptional(D4) drought over the southern half of the zone and Extreme(D3) drought north. By the end of the month, the entire zone was in Extreme(D3) drought. The El Paso Airport reported 1.57 inches of precipitation which was 0.01 inches below normal.

Drought, Northern Hudspeth Highlands/Hueco Mountains

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Northern Hudspeth Highlands/Hueco Mountains forecast zone
Reported by
Drought Monitor
Coordinates
31.612, -105.810 (the zone’s center; the record gives no point)

The month started with Exceptional(D4) drought across the entire zone except the far north where it was in Extreme(D3) drought. By the end of July, the entire area improved one category with the far north placed in Severe(D2) drought while the remainder of the zone improved to Extreme(D3) drought.

Drought, Salt Basin

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Salt Basin forecast zone
Reported by
Drought Monitor
Coordinates
31.456, -105.386 (the zone’s center; the record gives no point)

The month started with Exceptional(D4) drought across the entire zone except the far north where it was in Extreme(D3) drought. By the end of July, the entire area improved one category with the far north placed in Severe(D2) drought while the remainder of the zone improved to Extreme(D3) drought.

Drought, Southern Hudspeth Highlands

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Southern Hudspeth Highlands forecast zone
Reported by
Drought Monitor
Coordinates
31.456, -105.386 (the zone’s center; the record gives no point)

The entire zone started July in Exceptional(D4) drought but improved to Extreme(D3) drought by the end of the month.

Drought, Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties forecast zone
Reported by
Drought Monitor
Coordinates
31.612, -105.810 (the zone’s center; the record gives no point)

The entire zone started the month in Exceptional(D4) drought. By the end of the month, the zone improved to Extreme(D3) drought. The Cooperative Observer in Tornillo reported 0.75 inches of precipitation which was 0.93 inches below normal.

Drought, Rio Grande Valley of Eastern Hudspeth County

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Rio Grande Valley of Eastern Hudspeth County forecast zone
Reported by
Drought Monitor
Coordinates
31.456, -105.386 (the zone’s center; the record gives no point)

The zone started July in Exceptional(D4) drought but improved to Extreme(D3) drought by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274949, 1274951, 1274954, 1274955, 1274956, 1274957, 1274958.